Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Digestive Disorders

Blood in stools?

10/05/2001

Question:

there has been blood in my stools for several weeks, I stopped taking vitamin b-100 and it stopped. Could that be just a coincidence or would the vitamin b have something to do with it?

Answer:

I`m not sure if I can answer this question either. One problem is that I am not sure what you mean by `Blood in my stools` - this could mean different things depending on whether there is visible `red` blood seen during a bowel movement, blood mixed in with the stool or passage of blood alone without stool. The second problem is that I do not know what vitamin B-100 is and what components it contains. Nevertheless if you have seen gross blood in your stools you should see your physician even if you think it was directly related to the vitamin use.

For more information:

Go to the Digestive Disorders health topic, where you can:

Response by:

John D Long, MD
Assistant Professor of Clinical Medicine
College of Medicine
University of Cincinnati